Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 26, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 16, 2014, 3:45 PM EDT. It took effect at Oct 16, 2014, 8:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2014, 3:45 PM EDT (19:45 UTC)
- In effect from
- Oct 16, 2014, 8:00 PM EDT
- Expired
- Oct 18, 2014, 8:00 PM EDT
- In force
- 48 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
471 WHUS42 KMHX 161945 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 PM EDT THU OCT 16 2014 ...STRONG RIP CURRENTS AND HIGH SURF NORTH OF CAPE LOOKOUT THROUGH FRIDAY... .LONG PERIOD SOUTHEASTERLY SWELL FROM DISTANT HURRICANE GONZALO WILL IMPACT THE OUTER BANKS THROUGH FRIDAY CREATING STRONG RIP CURRENTS AND 4 TO 6 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE LOOKOUT. NCZ095-103-104-170900- /O.NEW.KMHX.BH.S.0026.141017T0000Z-141018T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 345 PM EDT THU OCT 16 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING NORTH OF CAPE LOOKOUT... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING. * HAZARDS...STRONG RIP CURRENTS AND 4 TO 6 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 9 AM FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
4 follow-up statements
313 WHUS42 KMHX 170732 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 332 AM EDT FRI OCT 17 2014 ...STRONG RIP CURRENTS AND HIGH SURF NORTH OF CAPE LOOKOUT TODAY... .LONG PERIOD SOUTHEASTERLY SWELL FROM DISTANT HURRICANE GONZALO WILL IMPACT THE OUTER BANKS TODAY CREATING STRONG RIP CURRENTS AND 4 TO 6 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE LOOKOUT. NCZ095-103-104-180000- /O.CON.KMHX.BH.S.0026.000000T0000Z-141018T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 332 AM EDT FRI OCT 17 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...STRONG RIP CURRENTS AND 4 TO 6 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 9 AM TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
330 WHUS42 KMHX 172009 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 409 PM EDT FRI OCT 17 2014 ...STRONG RIP CURRENTS AND HIGH SURF NORTH OF CAPE LOOKOUT THROUGH SATURDAY EVENING... .LONG PERIOD SOUTHEASTERLY SWELL FROM DISTANT HURRICANE GONZALO WILL IMPACT THE OUTER BANKS THIS EVENING THROUGH SATURDAY EVENING CREATING STRONG RIP CURRENTS AND 4 TO 6 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE LOOKOUT. NCZ095-103-104-190000- /O.EXT.KMHX.BH.S.0026.000000T0000Z-141019T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 409 PM EDT FRI OCT 17 2014 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH SATURDAY EVENING... * HAZARDS...STRONG RIP CURRENTS AND 4 TO 6 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 10 PM TONIGHT AND 10 AM SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
382 WHUS42 KMHX 180708 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 AM EDT SAT OCT 18 2014 ...STRONG RIP CURRENTS AND HIGH SURF NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LONG PERIOD SOUTHEASTERLY SWELL FROM DISTANT HURRICANE GONZALO WILL IMPACT THE OUTER BANKS THROUGH THIS EVENING CREATING STRONG RIP CURRENTS AND 4 TO 6 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE LOOKOUT. NCZ095-103-104-182100- /O.CON.KMHX.BH.S.0026.000000T0000Z-141019T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 308 AM EDT SAT OCT 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...STRONG RIP CURRENTS AND 4 TO 6 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 10 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
768 WHUS42 KMHX 182049 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 449 PM EDT SAT OCT 18 2014 ...STRONG RIP CURRENTS AND HIGH SURF NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LONG PERIOD SOUTHEASTERLY SWELL FROM DISTANT HURRICANE GONZALO WILL IMPACT THE OUTER BANKS THROUGH THIS EVENING CREATING STRONG RIP CURRENTS AND 4 TO 6 FOOT SURF WHICH WILL MAKE FOR DANGEROUS SWIMMING CONDITIONS ALONG THE BEACHES NORTH OF CAPE LOOKOUT. NCZ095-103-104-190000- /O.CON.KMHX.BH.S.0026.000000T0000Z-141019T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 449 PM EDT SAT OCT 18 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...STRONG RIP CURRENTS AND 4 TO 6 FOOT BREAKING SURF. * LOCATION...ALONG BEACHES NORTH OF CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS TO OCCUR ARE SEVERAL HOURS EITHER SIDE OF LOW TIDE... WHICH WILL OCCUR AROUND 10 AM THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 16, 2:05 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 16, 2:05 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
205 PM EDT THU OCT 16 2014
.SYNOPSIS...
HIGH PRESSURE TO THE SOUTH WILL BUILD INTO THE REGION THROUGH
SATURDAY. A COLD FRONT WITH LIMITED MOISTURE WILL MOVE THROUGH THE
AREA LATE SATURDAY FOLLOWED BY HIGH PRESSURE SUNDAY AND MONDAY.
THE NEXT COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA MONDAY
NIGHT FOLLOWED BY HIGH PRESSURE BUILDING IN FROM THE NORTH TUESDAY
THROUGH LATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THU...GOOD RADIATIONAL COOLING EXPECTED TONIGHT AS
HIGH PRES BUILDS IN FROM THE WSW. CLEAR SKIES AND CALM WINDS WILL
ALLOW TEMPS TO DROP TO NEAR CLIMO...UPR 40S INLAND TO NEAR 60 ON
THE BEACHES. SOME PATCHY LIGHT FOG LATE TONIGHT IS POSSIBLE AS
T-TD DEPRESSIONS WILL BE LOW.
&&
.SHORT TERM /FRIDAY/...
AS OF 2 PM THU...MOSTLY SUNNY SKIES AND DRY CONDS EXPECTED ON FRIDAY
WITH HIGH PRES IN CONTROL. EXPECT TEMPS TO WARM INTO THE MID 70S
ONCE AGAIN WITH A LIGHT W-SW SFC FLOW.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 2 PM...MODELS IN GOOD AGREEMENT WITH UPPER LEVEL FEATURES THROUGH
THE LONGER TERM PERIOD WITH ECMWF BEING A LITTLE DEEPER WITH UPPER
TROUGH AS IT MOVE THROUGH SATURDAY NIGHT AND AGAIN WITH MIDWEEK
SYSTEM. SURFACE FEATURES SIMILAR THROUGH THE WEEKEND WITH
DIVERGENCE NOTED STARTING MONDAY WITH PLACEMENT OF SURFACE RIDGE.
DIFFERENCES IN SURFACE FEATURES ALSO NOTED IN MIDWEEK SYSTEM.
CONSENSUS MODELS WITH THIS WEEKENDS SYSTEM ARE FAIRLY WET FOR THE
EASTERN HALF OF THE AREA. HOWEVER...WILL GO WITH DRIER SOLUTION.
UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY WITH RIDGING OVER
THE WESTERN AREAS. TROUGH WILL PUSH A FRONT THROUGH EASTERN NORTH
CAROLINA SATURDAY NIGHT. NO NOTICEABLE MOISTURE AVAILABLE FOR THIS
SYSTEM. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT AT THE
SURFACE...BUT WILL BE QUICKLY PUSHED OFFSHORE MONDAY MORNING. NEXT
SYSTEM WILL APPROACH TUESDAY...AND APPEARS TO BE WETTER. MODELS
BRING IT THROUGH THE REGION TUESDAY NIGHT WITH COOLER TEMPERATURES
WEDNESDAY AND THURSDAY.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 2 PM THU...SCT/BKN VFR STRATO CU WILL DIMINISH THIS EVE WITH
SW WINDS 5 TO 10 KT BECOMING LIGHT. COULD SEE SOME MVFR FOG
DEVELOP ONCE AGAIN AS DEWPOINT DEPRESSIONS WILL BE ON THE LOW
SIDE BUT NOT ENOUGH CONFIDENCE TO INCLUDE IN TAFS.
LONG TERM /SATURDAY THROUGH TUESDAY/...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A MAINLY DRY COLD FRONT
WILL SWING ACROSS AREA TAFS SATURDAY NIGHT WITH HIGH PRESSURE MOVING
THROUGH SUNDAY AND MONDAY. A SYSTEM WILL APPROACH FROM THE WEST ON
TUESDAY. NOT AN AWFUL LOW OF MOISTURE SO INDICATIONS AT THIS TIME IS
THAT MVFR POSSIBLE IN ANY PRECIPITATION THAT MOVES ACROSS TAF SITES.
TUESDAY.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH FRIDAY/...
AS OF 2 PM THU...SCA CONTINUES ACROSS ALL WATERS AS LINGERING HIGH
SEAS REMAIN DESPITE DIMINISHING WINDS. WINDS CONT W TO SW 10-15 KT
AND SEAS FROM 4 TO 6 FT. SWELL FROM HURRICANE GONZALO STARTING TO
IMPACT THE COASTAL NC WATERS WITH INCREASING SEAS WITH PERIODICITY
INCREASING TO 13 TO 14 SECONDS THROUGH TONIGHT AND BUILDING SEAS.
ROUGH SEAS AND MODERATE W-SW FLOW CONTG ACRS THE COASTAL WATERS ON
FRIDAY AS SWELL FROM DISTANT HURRICANE GONZALO IMPACTS THE COAST.
EXPECT W-SW WINDS 10 TO 15 KT WITH GUSTS TO 20 KT ON FRI WITH SEAS
5-9 FT HIGHEST CNTRL COASTAL WATERS.
LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SOUTHWESTERLY FLOW OVER THE COASTAL WATERS WILL START THE
FORECAST PERIOD WITH HIGH PRESSURE TO THE SOUTH AND A SYSTEM
APPROACHING FROM THE WEST. ELEVATED SEAS 7 TO 9 FEET FROM DISTANT
GONZALO WILL CONTINUE TO AFFECT THE NORTH CAROLINA COASTAL WATERS
SATURDAY INTO SUNDAY. GRADIENT BETWEEN THE HIGH PRESSURE AND
APPROACHING FRONTAL SYSTEM WILL KEEP WIND SPEEDS 15 TO 20 KNOTS.
FRONT EXPECTED TO CROSS THE WATERS SATURDAY NIGHT WITH
NORTHWESTERLY FLOW PICKING UP TO A SOLID 20 KNOTS THROUGH MUCH OF
THE DAY SUNDAY. WILL SEE BOTH WINDS AND SEAS DROP SUNDAY NIGHT AND
MONDAY AS FRONT MOVES AWAY FROM THE AREA AND SWELL FROM GONZALO
SUBSIDES.
HIGH PRESSURE WILL BUILD OVER THE WATERS SUNDAY NIGHT AND WILL
CONTINUE THROUGH TUESDAY WITH NORTHERLY FLOW DIMINISHING TO 5 TO 10
KNOTS MONDAY AFTERNOON. DIRECTION WILL BECOME SOUTHERLY LATE MONDAY
AS THE RIDGE AXIS SHIFTS OFFSHORE WITH SPEEDS REMAINING LIGHT AND
SEAS 2 TO 3 FEET.
ANOTHER SYSTEM WILL APPROACH THE AREA LATE MONDAY WITH SOUTHWEST
FLOW INCREASING TO 10 TO 15 KNOTS MONDAY NIGHT. AS THE FRONT TUESDAY
AFTERNOON...SPEEDS ARE EXPECTED TO INCREASE TO 20 KNOTS OVER THE
COASTAL WATERS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...CGG
AVIATION...CGG/JAC
MARINE...CGG/JACHazardous weather outlook, Oct 16, 3:38 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 338 PM EDT THU OCT 16 2014 NCZ029-044>047-079>081-090>094-171945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 338 PM EDT THU OCT 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-171945- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 338 PM EDT THU OCT 16 2014 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-171945- ONSLOW- 338 PM EDT THU OCT 16 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.